Orchitis

Patient: In September of 2009 I began having some burning when I urinated and started noticing discharge. At first it was just clear and fairly painless. I was not able to seek treatment until late october. The doctor first gave me antibiotics which cleared up the discharge and mild fever. However it still burned to pee and I went back. I was given doxycycline and rocephin. that made me feel better, however a week later symptoms came back. i WAS then informed i had prostatitis after a DRE. I was put on ciproflaxacin for 3 months. I took the Cipro until the beginning of April, and then quit because of joint pain and muscle aches. Since about March my right testicle has increased in size, and a small granule formed on it. My scrotum is always very warm to touch and generally red or purple in color. Once in a while it will feel normal. I am no longer on any antibiotics, and i no longer experience dysuria, or have the need to urinate at nights. But I do have testicular tenderness and my scrotum is always very warm to touch. Is it possible that I could have a testicular infection like orchitis or epiditimitis?

 

 

Doctor: It seems you have developed a testicular infection and will need to see the doctor again for another course of anitbioti cs. You should also address your sexual practices if you have not already done so. This includes avoiding unprotected sex (that is, sex without a condom) until your infection has been completely cleared and you have been given the go ahead by your doctor. You should also have your partner tested and treated for possible infection as well.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment